MAUDE Adverse Event Report: ZIMMER BIOMET, INC. RIGHT SIZE E CEMENTED OPTION FEMORAL COMPONENT FEMORAL; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. RIGHT SIZE E CEMENTED OPTION FEMORAL COMPONENT FEMORAL; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/17/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the device was requested but not returned by the facility.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Additional associated products: 00-5990-035-23 nexgen augment block distal, size e, 15mm lot# 63446102; 00-5990-035-20 nexgen distal precoat agmt block, size e, 10mm lot# 63419328; 00-5964-032-20 nexgen lps-flex fixed nsm art surf ef 3-4, 20mm lot# 63794048; 00-5988-021-12 nexgen offset stem ext 12mm dia x 200mm,(155mm) lot# 63620558.
 
Event or Problem Description
It was reported the femoral implant fractured where the set screw locks into the stem.The femoral implant was revised.The articular surface, stem and augments were revised as well.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.  h6-component code- suggested code: mechanical (g4)- femur.Visual examination of the provided pictures identified a broken femoral component.Review of the device history record(s) identified no deviations or anomalies during manufacturing related to the reported event.Reported event is not related to a combination of products; therefore a compatibility review is not applicable.Review of complaint history found no additional related issues for this/these item(s) and the reported part and lot combination(s).Medical records were not provided.This complaint has been confirmed by the picture provided.A definitive root cause cannot be determined.No corrective actions, preventive actions, or field actions resulted after investigation of this event.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
RIGHT SIZE E CEMENTED OPTION FEMORAL COMPONENT FEMORAL
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17491590
Report Number0001822565-2023-02112
Device Sequence Number7822123
Product Code JWH
UDI-Device Identifier00889024224810
UDI-Public(01)00889024224810(17)300921(10)64794372
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00599401592
Device Lot Number64794372
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2023
Supplement Date Received by Manufacturer12/12/2023
Initial Report FDA Received Date08/09/2023
Supplement Report FDA Received Date12/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/02/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale